Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Swollen mouth, itchy, swelling of lips, suggested allergy to sulphur. What could be the reason for the hives?

User rating for this question
Very Good
Answered by

Practicing since : 1980
Answered : 254 Questions
I get hives once in a year but so far have not got any response on the reason of the same. I once had a dog bite and the dr treated the wound with Betadine - i seemed to have a reaction to this and both my legs swell up. the doc gave me a solution the last time i had hives that helped sooth the itiching but he wasnt able to point out a reason. I have also twice had an allergy that resulted in swelling of my lips - it started as a tiny itch and by the evening the entire mouth was swollen. One doc told me i'm allergic to sulphur. What could be the reasons for hte hives
Posted Wed, 25 Apr 2012 in Skin Hair and Nails
Answered by Dr. P V S Prasad 51 minutes later

Thanks for your querry.

You seem to have Urticaria.

As you have only one to two episodes per year, there is no need to worry about it. Urticaria is considered as chronic only if it extends beyond six weeks continously. One episode of swelling you mentioned could be angio oedema which is a deeper form of urticaria.

Urticaria could be due to many factors like:
Inhalation of pollens.
Ingestion of colored items.
Instillation of eye drops.
Auto immunme diseases.
Idiopathic ie unknown reasons.

Each episode has to be assessed in detail for possible triggering factors. I suggest that you maimtain a diary so that you may by yourself find out the possible cause.

I hope, I have answered your query. Please accept my answer in case you have no follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor